Top
20
Doctor insights on: Ards From Heroin Overdose

Share
1

1
Why does a heroin overdose cause acute respiratory distress syndrome (ards)?

Why does a heroin overdose cause acute respiratory distress syndrome (ards)?

Possible: Vomiting and aspiration can cause ARDS and is the most frequent cause in heroin od. Sometimes direct toxicity from adulterants in heroin can cause an acute lung injury. ...Read more

Dr. Jeffrey Stevens
55 Doctors shared insights

Adult Respiratory Distress Syndrome (Definition)

ARDS, now know as acute respiratory distress syndrome, is an acute inflammatory respiratory illness resulting from lung injury that usually leads to respiratory failure and need for intubation/mechanical ventilation. It can be caused by an initial insult directly (as in a pneumonia) or indirectly ...Read more


2

2
How could a heroin overdose cause acute respiratory distress syndrome (ards)?

Leak: Heroin itself, as well as the many substances used to "cut" the heroin (think of it like the drug dealer watering down the drink, only ts the heroin being diluted, usually with talk, but any white powder, even bleach) can all cause direct injury the lung's blood vessel and lining, resulting in leak of plasma and fluid into the lung. This is exactly what ARDS is, pulmonary edema from leaky vessels. ...Read more

See 2 more doctor answers
3

3
What causes death in a heroin overdose?

What causes death in a heroin overdose?

Two ways: Suppression of the drive to breathe is the more familiar. For reasons we do not understand, pulmonary edema may come on very rapidly and kill the person with a sudden eruption of foam from the mouth and suffocation. Neither is painful, but I hope that neither is something that you want. Good luck, and if you have lost someone, you have my sympathy. ...Read more

4

4
How many teenagers die from a heroin overdose?

How many teenagers die from a heroin overdose?

In US?: Variable by location. I am unable to find anaccurate breakdown available that covers all US deaths from this specific drug. See: http://www. Webmd. Com/mental-health/addiction/news/20141002/heroin-overdose-deaths-doubled-in-much-of-us-cdc-study ...Read more

See 1 more doctor answer
5

5
What happens when a person is having a heroin overdose?

What happens when a person is having a heroin overdose?

Heroin Overdose: Airways and lungs no breathing! shallow breathing, slow and difficult breathing, eyes, ears, nose, and throatdry mouth, extremely small pupils, sometimes as small as the head of a pin ("pinpoint pupils"), tongue discoloration, heart and blood, low blood pressure, weak pulse, skin, bluish-colored nails and lips, stomach and intestines, constipation, spasms of the stomach and intestinal tract, nervous, coma. ...Read more

6

6
What happens to kill you in a heroin overdose?

Due to Respritory De: Due to respritory depressin and arrest is the cause with heroin overdose but some deaths may be due to overdose or allergy to quinine which may sometimes used as a cutting agent. ...Read more

7

7
What are treatments following a heroin overdose?

What are treatments following a heroin overdose?

There are several: First and foremost, if an individual with overdose is breathing adequately, careful observation in a monitored setting (ICU, ER or telemetry unit) is necessary. If breathing is compromised, a narcotic antagonist such as naloxone or nalmefene can be given, but repeat doses or a continuous infusion may need to be given, since opioids may be longer acting than the antidote (20-30 minutes). ...Read more

8

8
Can a xanax/heroin overdose happen hours after taking it?

Yes: But depends on how you ingested the heroin and xanax (alprazolam). If they were injected, OD occurs within 10-15 minutes, and certainly no more than an hour. But if you took the Xanax (alprazolam) by mouth, and snorted the heroin, the overdose can occur while the Xanax (alprazolam) is being absorbed, which can take several hours to be complete. See a health professional if this is you, or if a friend, get them to an ER& get help. ...Read more

10

10
Is dying from a heroin overdose painful?

Is dying from a heroin overdose painful?

No.: One loses consciousness before death by overdose and heroin relieves pain and brings about euphoria, hence why it's abused despite a real and frequent risk of death. ...Read more

11

11
What amount is a heroin overdose considered?

Varies by tolerance: That amount which can suppress consciousness and breathing. ...Read more

See 1 more doctor answer
12

12
What actually causes death with a heroin overdose?

Two ways at least: I wish I had not seen this so often as a pathologist. Breathing may simply stop as a result of the drug. Or for some reason that we've not been able to figure out, the air spaces of the lungs suddenly fill with fluid. Foam gushes from the mouth and the user dies. I give families the comfort that witnesses to this event say it seems that the person does not suffer -- but who knows for sure? ...Read more

14

14
Can doctors tell me what does one feel during a heroin overdose?

U don't want to know: Forgive my frankness. Forget any ideas about "drifting peacefully off to sleep" as one might in the controlled euthanasia of a beloved pet using morphine, or an terminal sedation. The accidental heroin overdoses described by witnesses who are fellow-drug-abusers are often a horrible choking and a ghastly gush of foam from the lungs as the drug wrecks havoc on the deep chest nerves. ...Read more

16

16
Someone I knew almost died of a heroin overdose. I wanna know what happens. Did she suffer much?

Someone I knew almost died of a heroin overdose. I wanna know what happens. Did she suffer much?

Heroin overdose: Heroin overdose is a painless death since it puts the person deeper into unconcious until the brain stem receptor that control breathing reach a critical saturation. Death ensues from hypoxia. Heroin like compounds if often used in death by lethal injection in capital punishment. The painful part is the moment before injecting heroin where a person feels emotional pain and emptiness. ...Read more

17

17
What does a heroin overdose look like?

Coma&depressed breat: Due to respritory depression and arrest is the cause with heroin overdose can cause sudden death do you really want to see what it looks like go to youtube and see the video. ...Read more

20

20
Can you overdose from heroin while taking naltrexone?

Well...be careful.: Yes. Naltrexone blocks opioid receptors, so it's a good option for people who are detoxed already. If Naltrexone is used prior to detox, it will lead to immediate withdrawal symptoms. In addition, use of opioids after discontinuing Naltrexone are at risk for serious overdose, most likely due to loss of tolerance. Naltrexone is best for motivated people who have already undergone detoxification. ...Read more

See 1 more doctor answer
Dr. Evert Eriksson
94 Doctors shared insights

Ards (Definition)

Acute respiratory distress syndrome. A life threatening disease that needs ...Read more


Overdose (Definition)

When the maximum dose of medication ...Read more